Saturday, 30 April 2011

Massive Fat Steroid Day

We ladies seem to continuously have ‘fat’ days. The days where no matter how many times you ask your family and friends ‘do you think I’ve put on weight?’ and they reply ‘don’t be stupid’. I seem to be having a collection of these days at present. I am not a particularly vain person, I like to look nice but I’ve never really cared about my weight before because I haven’t needed to. I have been blessed with a pretty good metabolism and don’t seem to put on much weight even after a few quarter pounders with cheese and chippy teas. However, since I began taking steroids last year, my weight has increased back to my ‘normal’ amount.
When I say normal, I mean the weight I was at before my RA ordeal began. I was a healthy weight, not too skinny, just slim, and when RA hit I lost a lot of blubber. I have mentioned before about my weight dropping to 6 stone before I was treated with steroids and had the help of a nutritionist. But it seems being back to better health has taken its toll on my backside. The problem is, when you’re on steroids, i have found no matter what you do or eat, you can’t seem to shift those couple of pounds or inches you gained in order to not feel in excruciating pain every day. It’s a catch twenty two, feel bit better and gain some timber, or feel like you want to die but have an enviable waist celebs would be proud of.
I seem to have a fear of photos being taken of me and placed for all to see at the moment. I fear that people will scroll through images of me from recent times and come across one of me from last year when my weight dropped and think ‘my, she’s put on a bit of weight’. I wish I could put a disclaimer on all my pictures saying, ‘the slightly larger bum, tum and hips and hamster face are due to steroid use, please don’t take this as actual representation of my normal self’. But frankly, that’s ridiculous.
So do we complain about the extra bits of flab we have gained in order to feel a bit human, or be thankful that the price to pay for decrease in pain only means people will whisper about how ‘healthy’ (I think this means fat)we look, compared to before?
Stupid salad.


  1. I'm being told I look "healthy" at the moment too. Humira has meant I've been able to walk everyday, but it doesn't seem to have made a difference on the scale...sigh.I'm the same with photos and am madly trying to lose weight for the end of june when I will have photos with my son at his army marching out parade ,then my duaghters wedding in october.
    And now this week I have an infection,and can't take humra jab,and infectionimmflamation spreads apparantly,so I'm aching and don't feel like walking .

  2. its always a bit distorting when you gain weight, especially when your coming from such a small weight. You can easily believe its more than it actually is.
    I've had R A since i was about 5 but didn't have lovely steroids till I was about 9, and yes I got the hamster cheeks and a bit of a belly. Even though in the end I was taken off them because of some pretty extreme side effects, for the first time in a while I was able to feel pretty normal.
    Further the people who I think are the most pretty have an arse! Coming from such a small weight ,which is praised far too much by celebrity culture, is never really desired but a couple of extra pounds won't make you any less HOT!
    I have to just say how brave I think you are to be up front about this and cheers !

    btw my names colette, but i had to go down as anonymous otherwise it wouldn't post.

  3. I know what you mean! Steroids have made me put on heaps of weight all in my face! I want a sign to hang around my neck to say, its the medication that's making me fat!:-)

  4. I feel your pain! I am having similar thoughts at the moment and oh man it's really annoying!

  5. Ditto for everything said! I could not have said it this well, so thank you. To Faeryfay, when you make your sign make mine too.